MAUDE Adverse Event Report: ARTHREX, INC. GUIDEWIRE FOR BIO- COMPRESSION SCREW; INSTRUMENT, MANUAL, SURGICAL, GENERAL USE

ARTHREX, INC. GUIDEWIRE FOR BIO- COMPRESSION SCREW; INSTRUMENT, MANUAL, SURGICAL, GENERAL USE
Model Number GUIDEWIRE FOR BIO- COMPRESSION SCREW
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 06/01/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Complaint confirmed.The returned ar-1249 met as-received specifications.Visual evaluation revealed that the distal tip of the ar-1249 had broken off prior to receipt for investigation.The breakage point was noted to be uneven, consistent with leveraging of the device.This type of event is most likely caused by excessive driver force applied over the guide pin, the driver tip hitting a flex point of the guide pin, prying/leveraging on the guide during use and/or re-using a guide pin from the single-use disposable kit that has been bent from prior use.
 
Event or Problem Description
It was reported via medwatch report (b)(4), that a (b)(6) female underwent a right knee arthroscopy with debridement and allograft bone patella tendon bone acl reconstruction.During the procedure the tip of the guidewire from the arthrex acl kit broke and became embedded in the distal femur.Specific (b)(6) 2018 date of procedure was not shown on medwatch report received.(b)(6) 2018 has been entered as the procedure date.Additional information will be requested.Additional information obtained 10/30/2018: date of procedure was (b)(6) 2018.Facility has device and has agreed to return for evaluation.Additional information obtained 11/15/2018: sales rep has confirmed that the correct part number for the guidewire is ar-1249 (not ar-5025k as was reported by the facility in the medwatch).This guidewire is from an ar-1987s kit that was opened for the procedure.

Brand Name
GUIDEWIRE FOR BIO- COMPRESSION SCREW
Common Device Name
INSTRUMENT, MANUAL, SURGICAL, GENERAL USE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key8074625
Report Number1220246-2018-00746
Device Sequence Number16709847
Product Code MDM
UDI-Device Identifier00888867006164
UDI-Public00888867006164
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberGUIDEWIRE FOR BIO- COMPRESSION SCREW
Device Catalogue NumberAR-1249
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/09/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/23/2018
Initial Report FDA Received Date11/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;